MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED
Model Number HARH36
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported for harh36 harmonic device "during surgery, the tip peeled off.The teflon pad had become dislodged.The device was used clinically, and the pad did not fall off into the patient".The procedure was completed successfully.There was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon visual inspection of the received complaint device, evidence of clinical use was identified.The teflon pad was identified to be melted.The teflon pad was still attached to the jaw.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: - applying pressure between instrument blade and tissue pad without having tissue between them.- prolonged activation.- repeated use of instrument beyond intended use.The instructions for use (ifu) state: - ¿care should be taken not to apply pressure between the instrument blade and tissue pad without having tissue between them.Clamping the tissue pad against the active blade without tissue on the full length of the blade will result in higher blade, clamp arm and distal shaft temperatures and can result in possible damage to the instrument.If this occurs, there may be an instrument failure, and the generator touchscreen displays a troubleshooting message." - for optimal performance and to avoid tissue sticking, clean the instrument blade, clamp arm, and distal end of the shaft throughout the procedure by activating the instrument tip in saline note: do not touch the instrument to metal while activated.Note: do not clean the blade tip with abrasives.It can be wiped with a moist gauze sponge to remove tissue, if necessary.If tissue is still visible in the clamp arm, use hemostats to remove residue, taking care not to actuate the hand piece.If desired, the instrument may be unplugged.- if tissue is still visible in the clamp arm, use hemostats to remove residue, taking care not to actuate the hand piece.If desired, the instrument may be unplugged.- do not introduce or withdraw the instrument with the jaws open through a trocar sleeve as this may damage the instrument.- keep the clamp arm open when back cutting or while the blade is active without tissue between the blade and tissue pad to avoid damage to the tissue pad and increased blade, clamp arm and distal shaft temperatures.- during benchtop testing of vessels >5 mm, the strongest vessel seals were achieved by allowing the advanced hemostasis mode to completely transect the targeted vessel.- use the torque wrench (already mounted to the shaft) to tighten the blade onto the hand piece.Turn the torque wrench clockwise while holding only the gray hand piece until it clicks twice indicating that sufficient torque has been applied to secure the blade.Note: do not use any other means than the torque wrench to attach or detach the instrument from the hand piece.Note: do not torque the instrument by hand without the torque wrench or damage may occur to the hand piece.Note: hold only the gray hand piece and not the instrument handle while applying the torque wrench.- the instruments allow for the coagulation of vessels up to and including 7 mm in diameter, using the advanced hemostasis hand control button.Do not attempt to seal vessels in excess of 7 mm in diameter.- if activation is unintentionally stopped while sealing, maintain jaw closure and reactivate.- the instrument can be used for dissection, grasping, coagulation, and cutting between the blade and clamp arm.Note: to achieve complete sealing, the trigger should be fully closed, and the vessel fully contained between clamp arm and blade of device.An audible and tactile "click" indicates full trigger closure.To achieve full closure of the jaws of the device, squeeze the plastic trigger until you feel it stop against the plastic handle (plastic to plastic) (illustration 9).If full trigger closure is released prior to or during activation on tissue, an audible and tactile "click" is evident.Increase grip force until full trigger closure is achieved.The reported event will continue to be monitored through post-market surveillance.
 
Additional Manufacturer Narrative
Filing a supplemental to correct the reportability awareness date contained within the first supplemental mdr.".
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
A review of mdrs filed since january 8th, 2020, through august 8th, 2022, was conducted.Since january 8th, 2020, there have been no additional reports of serious injury or surgical intervention to preclude serious injury or permanent impairment related to this specific failure mode.Based on the analysis of mdr data compared to the firm¿s sales figures, the likelihood of this specific failure mode causing or contributing to another serious injury should the malfunction occur is considered negligible.As such, we will no longer be reporting for the failure mode of ultrasonic scalpels (us) melted teflon pad attached to the jaw.

Brand Name
NA
Common Device Name
SCALPEL, ULTRASONIC, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key15184592
Report Number0001056128-2022-00027
Device Sequence Number17628920
Product Code NLQ
UDI-Device Identifier07613327346251
UDI-Public07613327346251
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161693
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2024
Device Model NumberHARH36
Device Catalogue NumberHARH36RR
Device Lot Number13466520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer07/26/2022
08/08/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date08/23/2022
08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown